How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 5564
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I am allergic to penicillin---caused swelling, severe

Customer Question

I am allergic to
penicillin---caused swelling, severe rashTetracycline--- caused anaphylactic shock, callled a code on me
Keflex---swollen face rash
Mimnocin rash
The only a tibiotic i have been able to take for uears is Levaquin.
I had pneumona, was given Levaquin and had serious reaction,,,,,,severe headache, my tendon in my shoulder felt like it was going to snap, every joint was in severe pain.
I have low immunoglobulin G, and oth r autoimmune diseases which cause lots of infections.
My question is NOW what antibiotic am i going to be able to tale, now i can not take Levaquin anymore?
Submitted: 6 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 6 months ago.

Hi,

Im sorry to hear about your situation. Well there are a few options left like,

Azithromycin

Erythromycin

Amikacin

Gentamycin

Vancomycin

Clindamycin

Imipenem + cilastatin

Meropenem

Telavancin

Dalbavancin

Linezolid

Newer generation cephalosporins - the 4th and 5th generation may be suitable for you

Dalfopristin/Quinupristin

There are several other antibiotics as well HOWEVER before ANY of these are used, you should undergo extensive allergy testing to see which ones would be safe in your case sinc eyou are allergic to multiple antibiotic groups. This would be the safest option rather than going blindly for any of these in the future, an allergist would be able to run the test on all of these potential antibiotics and more and see which ones would be safe in your case. But there are options present even now as the antibiotics which i have mentioned are NOT related to any of the antibiotics which you have listed.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 6 months ago.
I am allergic to Eryromycing
And clindmycn.
So, what can i take safely.
Please list. .
Expert:  Dr. Muneeb Ali replied 6 months ago.

That would only remove erythromycin,azithromycin and clindamycin from the list. Basically teh macrolide antibiotics and clindamycin. The remaining antibiotics should be safe for you. Ill list them here again for you,

Amikacin

Gentamycin

Vancomycin

Imipenem + cilastatin

Meropenem

Telavancin

Dalbavancin

Linezolid

Newer generation cephalosporins - the 4th and 5th generation may be suitable for you

Dalfopristin/Quinupristin

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 6 months ago.
My sister is allergic to all antibiotics, except Vancomycin, but she has to have it iV.
Is there not an oral Vancomycin i could take ?
Expert:  Dr. Muneeb Ali replied 6 months ago.

Oral vancomycin IS available, it is available in tablet form. If it isnt available in your region then it can be made from IV vancomycin into a syrup form. Also allergies is the reason why i have advised allergy testing to be done to ALL antibiotics as that will show us a clear picture of which antibiotics are safe for you.

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 6 months ago.

Are you there?

Related Medical Questions